Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2007, 3:18 PM MDT for Box Butte County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 3:18 PM MDT (21:18 UTC)
- Expired
- Jun 17, 2007, 3:38 PM MDT
- In force
- 20 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 172118 SVRCYS NEC013-172200- /O.NEW.KCYS.SV.W.0041.070617T2118Z-070617T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 318 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 400 PM MDT * AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BEREA...OR ABOUT 14 MILES WEST OF ALLIANCE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEREA BY 340 PM MDT... WILD HORSE BUTTE BY 400 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. LAT...LON 4217 10324 4208 10311 4217 10275 4239 10293 $$ HAHN
2 follow-up statements
000 WWUS55 KCYS 172131 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT SUN JUN 17 2007 NEC013-172200- /O.CON.KCYS.SV.W.0041.000000T0000Z-070617T2200Z/ BOX BUTTE NE- 331 PM MDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL BOX BUTTE COUNTY... AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEREA...OR ABOUT 9 MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILD HORSE BUTTE BY 355 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4223 10312 4210 10305 4217 10277 4237 10279 $$ HAHN
000 WWUS55 KCYS 172138 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT SUN JUN 17 2007 NEC013-172148- /O.CAN.KCYS.SV.W.0041.000000T0000Z-070617T2200Z/ BOX BUTTE NE- 338 PM MDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4223 10312 4210 10305 4217 10277 4237 10279 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:52 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 12:52 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MDT SUN JUN 17 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... UPPER LOW CONTINUES TO SPIN ACROSS SRN ALBERTA EARLY THIS AFTERNOON. A 105KT JET STREAK EVIDENT ON WATER VAPOR ROTATING THROUGH ERN IDAHO AND WEST CENTRAL MONTANA ATTM. AT THE SURFACE...LEE SIDE PRESSURE TROUGH CONTINUES TO DEEPEN WITH A 998MB CENTER ACROSS NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS OF NOON. A SURFACE COLD FRONT WAS ANALYZED FROM SW SD THROUGH SRN WY. AS THE SURFACE TROUGH DEEPENS AND PRESSURE GRADIENT TURNS WESTERLY OFF THE FRONT RANGE...BOUNDARY LAYER MOISTURE HAS BEEN SCOURING OUT BEHIND THE DRYLINE ACROSS SOUTHEAST WYOMING. IN FACT DEW POINTS AT KCYS...KLAR...AND KRWL HAVE ALL DROPPED INTO THE MID TO UPPER 20S. MEANWHILE...DEW POINTS ACROSS THE NEBRASKA PANHANDLE REMAIN IN THE UPPER 40S TO LOW 50S. CONVECTIVE ELEMENTS ARE ALREADY SEEN ALONG THE FRONT IN CENTRAL WYOMING...AND ALONG A WEAK MESOSCALE BOUNDARY IN CENTRAL LARAMIE COUNTY. EXPECT THE MORE ORGANIZED CONVECTION TO HOLD OF FOR ANOTHER HOUR OR SO BEFORE IT BEGINS TO DEVELOP ACROSS NORTHWESTERN ZONES ALONG THE FRONT. THE FRONT AND...AFOREMNENTIONED DRYLINE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ADDITIONALLY ASCENT WILL BE AIDED BY THE PRESENCE OF THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED 105KT JET STREAK. ISOLATED COVERAGE SHOULD SUFFICE ACROSS MOST OF WYOMING THIS AFTERNOON...WITH MORE SCATTERED COVERAGE LIKELY IN THE NEBRASKA PANHANDLE. THE PRIMARY THREATS IN WYOMING WILL BE STRONG OUTFLOW WIND GUST TO 50 MPH WITH THE PRESENCE OF THE INVERTED V SOUNDING. THE POTENTIAL FOR SEVERE STORMS DOES EXIST FOR THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING AS INSTABILITY VALUES GROW. PLENTY OF CIN OUT THERE NOW...BUT 2000 TO 2500 J/KG OF SBCAPE IS ANTICIPATED TO BE REALIZED BY LATE THIS AFTERNOON AND EVENING. LARGE HAIL...AND WET MICROBURSTS WILL BE THE MAIN THREATS. BY SUNSET...CONVECTION SHOULD BE WINDING DOWN...AS THE FRONT PUSHES WELL INTO NRN COLORADO. SFC HIGH PRESSURE WILL BUILD IN OVERNIGHT...YIELDING A MOSTLY SUNNY DAY TOMORROW. TEMPERATURES WILL BE AROUND 15 DEGREES COOLER THAN TODAY. UPPER RIDGING WILL ENSUE ON TUESDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM BACK INTO THE MID 80S BENEATH MOSTLY SUNNY SKIES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GENERALLY SUMMERLIKE WEATHER EXPECTED ACROSS THE CWA DURING THE PERIOD AS REGION REMAINS UNDER INFLUENCE OF UPPER RIDGING. MAIN PROBLEM WILL BE TIMING OF ANY WEAK IMPULSES THAT MIGHT RIDE THRU RIDGE AND ENHANCE CONVECTIVE POTENTIAL SOME. RIGHT NOW BEST HINT WOULD BE FOR LATE THURSDAY AS A SHORTWAVE CROSSES INTO THE CENTRAL PLAINS BUT WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS WILL NOT HIT TOO HARD. NEXT WEEKEND LATEST GFS BRINGS UPPER TROF INLAND OVER THE PAC NW AND PUSHES A COLD FRONT ACROSS THE CWA BY LATE SAT. THIS MAY BE TOO PROGRESSIVE THUS WILL MAINTAIN THE QUITE WARM TEMPS THRU NEXT WEEKEND. && .AVIATION... SURFACE COLD FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. GENERALLY EXPECT VFR CONDITIONS WITH LOCALIZED MVFR CONDITIONS NEAR THE STRONGEST STORMS. STRONG SOUTHERLY/SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND NORTH BEHIND THE FROPA LATE THIS AFTERNOON AND EVENING. LOW CLOUDS MAY DEVELOPMENT PRIMARILLY IN THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT. VFR CONDITIONS WILL PREVAIL TOMORROW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CH LONG TERM....RE
Hazardous weather outlook, Jun 17, 11:31 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1131 AM MDT SUN JUN 17 2007 WYZ061>066-069-070-181130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1131 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. GUSTY WINDS TO 45 MPH WILL BE THE MAIN HAZARD WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-067-068-181130- CONVERSE-NIOBRARA-PLATTE-GOSHEN- 1131 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH AS WELL AS SOME SMALL HAIL MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-181130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1131 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BLOW TODAY IN ADVANCE OF A COLD FRONT. AS THE FRONT MOVES THROUGH THE REGION LATE THIS AFTERNOON INTO THIS EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS...ESPECIALLY ACROSS THE NORTHERN AND CENTRAL PARTS OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 26 min |
| Jun 17, 5:15 PM MDT | Tornado Warning | CYS | Cheyenne, Kimball | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.